Bags under eyes caused by Selphyl

  • Sals
  • Palm Beach, FL
  • 2 years ago

I have bags low on my eyes just above the cheekbone area, worse on one side, after Selphyl injection 6 months ago. I went to another Board Certified plastic surgeon who lasered the area in an attempt to tighten it up but it didn't work. A consult with an ocular plastic surgeon last week wasn't helpful either. The best recommendation I got was to avoid salt (I do that anyway) and alcohol (I don't drink either). Can anyone help me?

Comments (10)

Looking at your photo, the lower 'bags' look pigmented. I suspect some RBCs were in the Selphyl plasma specimen, and now you have some hemosiderin deposits that have collected at the bottom of this potential space. You may be able to diminish this over time by using a bruise-reduction cream, such as topical Vitamin K or Arnica cream.
  • Reply

I just had selphyl injected under my eyes yesterday to improve dark circles and the beginnings of hollowness. I puffed up immediately and had some discomfort during the treatment despite the numbing cream. This morning I woke up quite swollen, uncomfortable but tolerable and very little bruising. I will continue to post as days pass. Several of my colleagues have had the treatment done and all feel they have seen improvement for crepiness. I am curious to see the results.

  • Reply

Try to do Accent laser on a low setting by a very experienced technician. Make sure they only go over the bag area and do not go in any other areas. This may take several sessions, but it does work. I had a similar situation with fat injections that left me with the same bags under the eyes. I have about a 75% improvement from the Accent treatements. Hope this helps ....

  • Reply
I read somewhere that if you've had any fillers in your cheeks that it can cause the filler to shift/move.
  • Reply
My mother had the same problem. We used the juvederm products of Beauti-med. It is far better now. As they use non animal dermal filler, the side effects were minimum. It is biocompatible with the body and requires no allergy testing prior to treatment.I think it can help you too.

If you are not so aware about juvederm, browse through http://www.beauti-med.com/cosmetic-procedures/fillers-and-injectables/juvederm/
  • Reply
To Kitters:
Sidenote: I did not not have any other fillers in my cheek or eye area prior to Selphyl so swelling was the result of Selphyl alone. I agree that the doctors I went to with the Selphyl swelling problem had no idea what to do about it and weren't using Selphyl in their practices so the suggestions they issued me were admittedly just ideas as to what could have happened. I do not agree with your stem cell regeneration suggestion as being a temporary after effect of the Selphyl as the blood byproduct injected isn't a stem cell containing product but moreso a potential stem cell generator. My swelling lasted SEVEN FULL MONTHS and that's not an acceptable side effect. I did not attain fullness after it finally subsided either. All the Selphyl experience gained me was a perpetual case of gastric reflux which I developed from the stress caused from looking like an underslept alcoholic. It was stupid of me to have had anything injected into my face that could not be dissolved by something else. Hyaluronidase dissolves Juvederm and Restylane and perhaps some other brand name fillers. When having a filler injected into my face in the future, I will always make certain that, whatever it is, it can be reversed. As to swelling, I definitely do swell up now whenever I eat something salty (soy sauce, pizza) and it is on my left side moreso than the right. I do accept one explanation offered by one of the docs I saw who said that the tissue has been injured and will always be sensitive to swelling. I have never had this swelling problem before, and I have it now, so that is all the proof I need to say it is caused by Selphyl. I wish you the best Kitters with your intended Selphyl adventure. I truly hope all goes well.
  • Reply
Wow, I just read your response..even though it was a year ago! Reading it now, I am wondering if you had a major histamine reaction to the treatment and/or the stem cell generator in the product. Did you ever try taking antihistamines to address the swelling? There really isn't anything with Selphyl which can be "dissolved" - HA fillers are cross linked hyaluronic acid and its like an injectable implant and so yes it can be dissolved with hyaluronadaise...but Selphyl is just your own blood cells with a little product to systemically help with cell reproduction and your body just metabolizes it back into the system. To avoid complications, people probably should be getting their blood tested for inflammatory markers, allergies, etc to get an idea of how the body might react to and/or if it will "attack" the blood that is being re injected into the face.
  • Reply
The same thing happened to me, but it doesn't sound like either of your docs properly addressed what happened. I have been using filler in my upper cheeks for a number of years, and after the swelling from the Selphyl in my under eye area (which is considerable) the Juvederm in my cheeks migrated, causing the "dents". When you push on your face and it dents, that isn't swelling, its an indication that there is filler where you are pushing. My doc injected a little filler back into the area and looks fine now. Also, the huge amount of swelling caused by Selphyl injections is not caused by the area being "aggravated" - Selphyl is injected similar to fat injections in that the treatment area is overfilled to begin with because a large amount of the filler will be reabsorbed by the body. Overfilling results in alot of swelling, but it subsides in about a week and then doesn't come back or show improved fullness until the next month or so when the stem cell regeneration takes place.
I am thrilled I got Selphyl and will probably go in for a 2nd treatment to greater improve the results. Downside is that it can cause filler in the surrounding area to migrate, and it takes longer to recover than the docs tell you....you look like hell for at least 3-4 days post treatment!!!
  • Reply
No I haven't tried any fillers, but it's been 8 months and it's gotten MUCH better. I started using a product called Olay total effects 7 in 1 anti aging eye cream and it reduced a little bit of the swelling. Make sure you get a couple of opinions before you put anything else in your eye area. I think the Selphyl creates a pocket that collects fluid because if I press on the area it causes a dent. I had botox done a few months ago and the Dr. went close to the outer corner of my eye (like he always has done in the past) and, wow, my bad side (where selphyl made the largest bag) swelled up like crazy. I was so upset! It took 5 days to go down. So be careful aggravating that area. Please post how you're doing and what, if anything, helps. My mistake was going to a dermatologist and falling for the selphyl advertisement in his office. Now I only use plastic surgeons, even for botox. Good luck.
  • Reply
The exact same thing has happened to me. Please let me know if you tried a filler for the cheeks, like Radiesse, I have an appointment next week and am crossing my fingers this will help.
  • Reply